Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 30, 2005, 12:26 PM MDT for Moffat County, Colorado; Daggett County, Uintah County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2005, 12:26 PM MDT (18:26 UTC)
- Expired
- May 30, 2005, 1:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Moffat County, CO, Daggett County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 180 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:45 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:02 PM MDT, 24 minutes earlier.
Area forecast discussion, May 30, 12:02 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1202 PM MDT MON MAY 30 2005
UPDATED WATCHES/WARNINGS/ADVISORIES SUMMARY
...FLOOD WARNINGS AND WATCHES CONTINUE AS TEMPERATURES WILL REMAIN
ABOVE NORMAL. DETAILS ON ALL FLOOD WATCHES AND WARNINGS CAN BE FOUND
AT: WEATHER.GOV/GJT...
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
TODAY-TONIGHT: GFS AND NAM POINTING TO ACTIVE AFTERNOON AND EVENING
PERIOD AS UPPER LOW FILLS...PHASES WITH ANOTHER UPPER LEVEL LOW OVER
MT AND SWEEPS ACROSS THE CWFA DURING THE AFTERNOON AND INTO THE
EVENING HOURS. GFS A BIT FASTER THAN THE NAM THOUGH NO APPRECIABLE
DIFFERENCE BETWEEN MODEL SOLUTIONS OTHERWISE. DRY SLOT WORKS INTO THE
FOUR CORNERS TO LIMIT CONVECTION OVER THE SOUTHERN PORTION OF THE
CWFA EARLY IN THE DAY. HOWEVER...DRY MID-LEVEL INTRUSION WILL ENHANCE
INSOLATION OVER THE AREA SO THAT WHEN VORT LOBE ROTATES THROUGH THERE
SHOULD BE SUFFICIENT ENERGY TO GENERATE SCATTERED SHOWERS AND TSTMS.
DESPITE MODERATE SHEAR...LIMITED CAPE AND LIS OF -2 AT BEST PRETTY
WELL PRECLUDES POSSIBILITY OF SEVERE THUNDERSTORM OUTBREAK...HOWEVER
CANT RULE OUT SOME ISOLATED SEVERE CELLS DURING THE AFTERNOON AND
EVENING. INCREASED CLOUDS AND SHOWERS COMBINED WITH WEAK COLD FRONT
WILL INHIBIT HIGH TEMPS FOR MUCH OF THE CWFA. LATER TONIGHT...
DECREASING CLOUDS AND SHOWERS WILL BRING COOLER OVERNIGHT LOWS.
TUESDAY-TUESDAY NIGHT: DRIER AND MORE STABLE AIRMASS ON TUESDAY
MORNING SO WENT WITH DRY FORECAST BEFORE NOON. HOWEVER...RESIDUAL
MOISTURE COMBINED WITH DAYTIME HEATING AND WEAK PERTURBATIONS IN
NORTHWEST FLOW WILL GENERATE SCATTERED MOUNTAIN SHOWERS WITH ISOLATED
SHOWERS AT LOWER ELEVATIONS TUESDAY AFTERNOON/EVENING. STABILIZATION
LATE TUESDAY NIGHT WILL BRING AN END TO CONVECTION. TEMPERATURES WILL
REMAIN NEAR SEASONAL NORMS.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...A TROUGH OF LOW PRESSURE
DEEPENS OVER THE GREAT BASIN THROUGH THIS PERIOD BEGINNING
WEDNESDAY AFTERNOON AS A COLD FRONT PUSHES INTO NE UTAH. THE TROUGH
WILL DEEPEN INTO THE WEEKEND BRINGING UNSETTLED CONDITIONS AND
COOLER TEMPERATURES. FOR THIS FORECAST PACKAGE...POPS HAVE BEEN
RAISED AND TEMPERATURES LOWERED. GFS GENERALLY FOLLOWED. RAMEY
&&
.HYDROLOGY...AFTER COORDINATION WITH THE CBRFC AND EXAMINING RECENT
DATA...MUCH OF THE SNOW HAS MELTED AND WATER LEVELS HAVE DROPPED.
SNOW MELTING OFF THE UINTAS AND SCATTERED SHOWERS WILL CONTINUE TO
POSE CONCERNS FOR NORTHEAST UTAH. BUT THE THREAT OF ADDITIONAL
FLOODING FOR WESTERN COLORADO AND SOUTHEASTERN UTAH APPEARS
DIMINISHED.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR ALL OF WESTERN
COLORADO.
FLOOD WATCH UNTIL 6 PM MDT MONDAY FOR ALL WESTERN COLORADO
ZONES...EXCEPT 12 AND 14.
FLOOD WARNING UNTIL 6 PM MDT MONDAY FOR VALLECITO CREEK AS
WELL AS THE LA PLATA RIVER NEAR HESPERUS IN LA PLATA
COUNTY...RIO BLANCO RIVER IN ARCHULETA COUNTY...AND THE
ELK RIVER NEAR MILNER IN ROUTT COUNTY.
.UT...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR EAST-CENTRAL AND
NORTHEAST UTAH.
FLOOD WATCH UNTIL 6 PM MDT MONDAY FOR SOUTHEAST UTAH.
FLOOD WATCH UNTIL FURTHER NOTICE FOR NORTHEASTERN UTAH ZONES.
FLOOD WARNING UNTIL FURTHER NOTICE FOR ASHLEY CREEK AND THE
DUCHESNE AND WHITEROCKS RIVERS IN UINTA COUNTY.
&&
NL/JOE/TALHazardous weather outlook, May 30, 11:14 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1114 AM MDT MON MAY 30 2005 COZ001>014-017>023-UTZ023>025-027-311200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LOWER YAMPA RIVER BASIN-NORTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER-ROAN AND TAVAPUTS PLATEAUS- SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 1114 AM MDT MON MAY 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5:00 PM MDT... ...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK ALL OF WESTERN COLORADO AND EASTERN UTAH WITH THE EXCEPTION OF SAN JUAN COUNTY UTAH. .DAY ONE...TODAY AND TONIGHT... THE RISK OF STRONG TO SEVERE THUNDERSTORMS EXISTS THROUGH LATE THIS AFTERNOON. THE POTENTIAL OF LARGE HAIL...STRONG DAMAGING WIND AND EVEN ISOLATED TORNADOES WILL EXIST AS A VIGOROUS UPPER LEVEL STORM MOVES ACROSS UTAH AND COLORADO THROUGH THIS EVENING. MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL CONTINUE TO RUN NEAR BANKFULL...WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE EVENING HOURS. FOR ALL THE LATEST WATCHES...WARNINGS OR ADVISORIES... VISIT THE GRAND JUNCTION WEATHER SERVICE WEBSITE AT: WEATHER.GOV/GJT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE ACTIVATED TODAY...THROUGH EARLY THIS EVENING. SPOTTER SHOULD BE ON THE LOOK OUT FOR SEVERE THUNDERSTORMS CAPABLE OR PRODUCING LARGE HAIL...STRONG DAMAGING WINDS AND POSSIBLE TORNADOES. UTZ022-028-029-311200- CANYONLANDS/NATURAL BRIDGES-LA SAL AND ABAJO MOUNTAINS- SOUTHEAST UTAH- 1114 AM MDT MON MAY 30 2005 ...FLOOD WARNINGS AND WATCHES REMAIN IN EFFECT UNTIL 6 PM MDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST UTAH. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL OCCUR THROUGH LATE THIS AFTERNOON. ISOLATED STORMS COULD PRODUCE STRONG WIND GUSTS. MEANWHILE...MANY RIVERS...STREAMS AND CREEKS WILL BE RUNNING NEAR BANKFULL WITH A FEW OVER-SPILLING THEIR BANKS DURING THE LATE EVENING HOURS. VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE FOR FURTHER INFORMATION AT WEATHER.GOV/GJT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED OVER SAN JUAN COUNTY UTAH THIS AFTERNOON AND EVENING. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING ALONG RIVERS...STREAMS AND CREEKS...OR UNUSUAL THUNDERSTORM ACTIVITY. DJN/TAL/NL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:33 AM MDT | Severe Thunderstorm Warning | GJT | Moffat | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.